Tennessee, 2013Tornadoes and Flash Flooding in Tennessee, June 13, 2013
June 13, 2013 · NWS MRX · 31 events in 17 counties and zones
A cold front tracked through east Tennessee during the afternoon triggering thunderstorms over the area. With a favorable environment in place, two EF 1 tornadoes formed.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $296,000
- Crop damage
- None recorded
- Events
- 31
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front tracked through east Tennessee during the afternoon triggering thunderstorms over the area. With a favorable environment in place, two EF 1 tornadoes formed. Both of them downed many trees trees along their path as well as damaged a few roofs on homes. Thunderstorms also downed many trees over much of the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 13, 8:42 AM EST, 3 hours 31 minutes earlier.
Area forecast discussion, Jun 13, 8:42 AM EST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
942 AM EDT THU JUN 13 2013
.DISCUSSION...
WARM AND MUGGY CONDITIONS CONTINUE ACROSS THE FORECAST AREA THIS
MORNING. THERE ARE MORE CLOUDS ACROSS THE REGION THIS MORNING WHICH
MAY INHIBIT WARMING AHEAD OF THE FRONTAL BOUNDARY MOVING INTO
NORTHERN PARTS OF KENTUCKY. SHORT RANGE NUMERICAL MODEL OUTPUT HAS
CONSISTENTLY BEEN KEEPING DAYTIME TEMPS AT KTYS AND KTRI IN THE MID
TO LOWER 80S RESPECTIVELY. OTHERWISE...TOUCHED UP ZONE FORECAST TO
MENTION THE POSSIBILITY OF SOME STORMS BEING SEVERE LATER THIS
MORNING/AFTERNOON. SPEAKING OF STORMS...THEY SHOULD BEGIN TO MOVE
ACROSS THE PLATEAU AND SOUTHWEST VA BY 18Z. STORMS WILL BE AWAITING
THE UPPER LEVEL SUPPORT BEFORE REALLY INITIATING AND BECOMING
STRONGER. THREAT OF SEVERE WEATHER LESSENS RAPIDLY AROUND 00Z WHEN
THE SHORTWAVE AND TROUGH AXIS SHIFT EAST OF THE FORECAST AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 89 66 86 61 89 / 60 10 10 0 0
KNOXVILLE MCGHEE TYSON AIRPORT, TN 86 61 83 59 88 / 70 10 10 0 0
OAK RIDGE, TN 87 61 84 59 89 / 60 10 10 0 0
TRI CITIES AIRPORT, TN 83 57 81 52 86 / 80 20 10 0 0
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
AC
Hazardous weather outlook, Jun 13, 4:30 AM EST, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
530 AM EDT THU JUN 13 2013
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-141000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
530 AM EDT THU JUN 13 2013 /430 AM CDT THU JUN 13 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT...
A COLD FRONT PUSHING THROUGH THE SOUTHERN APPALACHIAN REGION WILL
BRING SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY. SOME OF
THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND
LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Special weather statement, Jun 13, 11:01 AM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1201 PM EDT THU JUN 13 2013
TNZ013-014-037-VAZ001-131645-
CAMPBELL TN-CLAIBORNE TN-LEE VA-UNION TN-
1201 PM EDT THU JUN 13 2013
...SIGNIFICANT WEATHER ADVISORY FOR LEE...CLAIBORNE...CAMPBELL AND
UNION COUNTIES UNTIL 1245 PM EDT...
AT NOON EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES WEST OF MIDDLESBORO...MOVING EAST AT 40
MPH.
WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HARROGATE-SHAWANEE...
TAZEWELL...CUMBERLAND GAP...ARTHUR...SPRINGDALE...SANDLICK...LONE
MOUNTAIN...EWING AND HOWARD QUARTER.
AMP.23
Special weather statement, Jun 13, 11:15 AM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1215 PM EDT THU JUN 13 2013
VAZ001-002-005-131700-
LEE VA-SCOTT VA-WISE VA-
1215 PM EDT THU JUN 13 2013
...SIGNIFICANT WEATHER ADVISORY FOR LEE...CITY OF NORTON...WISE AND
SCOTT COUNTIES UNTIL 100 PM EDT...
AT 1214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
MCROBERTS TO EVARTS...AND MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...WISE...NORTON...
PENNINGTON GAP...BIG STONE GAP...POUND...ST. CHARLES...PARDEE...
DRYDEN...APPALACHIA...JASPER AND COEBURN.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
DGS
Special weather statement, Jun 13, 11:44 AM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1244 PM EDT THU JUN 13 2013
TNZ014>016-131730-
CLAIBORNE TN-HANCOCK TN-HAWKINS TN-
1244 PM EDT THU JUN 13 2013
...SIGNIFICANT WEATHER ADVISORY FOR HAWKINS...HANCOCK AND CLAIBORNE
COUNTIES UNTIL 130 PM EDT...
AT 1244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTHEAST OF TAZEWELL...OR 14 MILES
WEST OF SNEEDVILLE...MOVING EAST AT 45 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SNEEDVILLE...
ROGERSVILLE...SURGOINSVILLE...EVANSTON...TREADWAY...MOORESBURG...
KLONDIKE...ST. CLAIR...KYLES FORD...MCCLOUD...KEPLER AND OKOLONA.
AMP.23
Special weather statement, Jun 13, 12:08 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
108 PM EDT THU JUN 13 2013
VAZ002-005-006-008-131800-
RUSSELL VA-SCOTT VA-WASHINGTON VA-WISE VA-
108 PM EDT THU JUN 13 2013
...SIGNIFICANT WEATHER ADVISORY FOR WISE...WASHINGTON...SCOTT AND
RUSSELL COUNTIES UNTIL 200 PM EDT...
AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES WEST OF CLEVELAND...OR 14 MILES
SOUTHEAST OF WISE...MOVING EAST AT 50 MPH.
SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LEBANON...ABINGDON...
CLEVELAND...CASTLEWOOD...COLLINGWOOD...HANSONVILLE...HILANDER PARK...
HOLSTON...HONAKER...DYE...ROSEDALE...LINDELL...EMORY-MEADOW VIEW...
GLADE SPRING AND DAMASCUS.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
DGS
Event by event
26 thunderstorm wind, 2 tornado, 2 flash flood, 1 funnel cloud. Local standard time, as filed.
Thunderstorm Wind, Hancock
- When
- June 13, 12:13 PM EST to 12:25 PM EST
- Where
- Hancock County, 2.33 mi ENE of Sneedville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 36.540, -83.180
Law enforcement personnel reported a few trees downed by thunderstorm wind 2 miles east of Sneedville.
Thunderstorm Wind, Hawkins
- When
- June 13, 12:23 PM EST to 12:35 PM EST
- Where
- Hawkins County, 1 mi NW of Church Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 36.530, -82.733
Law enforcement personnel reported a few trees downed by thunderstorm wind along the Scott Virginia and Hawkins county-line.
Thunderstorm Wind, Sullivan
- When
- June 13, 12:46 PM EST to 12:55 PM EST
- Where
- Sullivan County, Kingsport
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $15,000
- Reported by
- State Official
- Coordinates
- 36.550, -82.550
Dispatch personnel reported several trees and powerines downed by thunderstorm wind in Kingsport.
Thunderstorm Wind, Jefferson
- When
- June 13, 12:58 PM EST to 1:10 PM EST
- Where
- Jefferson County, White Pine
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 36.120, -83.280
Law enforcement personnel reported several trees downed by thunderstorm wind in the White Pine area.
Thunderstorm Wind, Cocke
- When
- June 13, 1:00 PM EST to 1:10 PM EST
- Where
- Cocke County, 1 mi N of Newport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 35.965, -83.180
Law enforcement personnel reported several trees downed by thunderstorm wind 1 mile north of Newport.
Thunderstorm Wind, Washington
- When
- June 13, 1:05 PM EST to 1:15 PM EST
- Where
- Washington County, Fall Branch
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 36.420, -82.620
Law enforcement personnel reported several trees downed by thunderstorm wind in Falls Branch.
Thunderstorm Wind, Washington
- When
- June 13, 1:10 PM EST to 1:11 PM EST
- Where
- Washington County, Johnson City
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 36.320, -82.350
Amateur radio personnel reported an estimated thunderstorm wind gust of 65 mph (56 knots) in Johnson City.
Thunderstorm Wind, Sevier
- When
- June 13, 1:20 PM EST to 1:30 PM EST
- Where
- Sevier County, Pittman Center
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 35.770, -83.400
Law enforcement personnel reported several trees downed by thunderstorm wind near Pittman Center.
Thunderstorm Wind, Campbell
- When
- June 13, 1:30 PM EST to 1:40 PM EST
- Where
- Campbell County, Jellico
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 36.580, -84.150
Law enforcement personnel reported a few trees downed by thunderstorm wind near Jellico.
Thunderstorm Wind, Hancock
- When
- June 13, 1:35 PM EST to 1:45 PM EST
- Where
- Hancock County, Sneedville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 36.530, -83.220
Law enforcement personnel reported several trees downed by thunderstorm wind countywide.
Thunderstorm Wind, Blount
- When
- June 13, 1:40 PM EST to 1:50 PM EST
- Where
- Blount County, 5 mi SE of Maryville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 35.699, -83.907
Law enforcement personnel reported several trees downed by thunderstorm wind 5 miles southeast of Maryville.
Thunderstorm Wind, Carter
- When
- June 13, 1:42 PM EST to 1:55 PM EST
- Where
- Carter County, Elizabethton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 36.350, -82.220
Law enforcement personnel reported trees and powerlines downed by thunderstorm wind |countywide.
Thunderstorm Wind, Hawkins
- When
- June 13, 1:50 PM EST to 2:00 PM EST
- Where
- Hawkins County, Rogersville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 36.400, -83.000
Law enforcement personnel reported a few trees downed by thunderstorm wind across the county.
Thunderstorm Wind, Union
- When
- June 13, 2:00 PM EST to 2:10 PM EST
- Where
- Union County, 0.89 mi NW of Luttrell
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 36.210, -83.740
Law enforcement personnel reported numerous trees downed by thunderstorm wind in the Luttrell area.
Thunderstorm Wind, Carter
- When
- June 13, 2:00 PM EST to 2:10 PM EST
- Where
- Carter County, 4 mi SE of Elizabethton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 36.309, -82.169
Law enforcement personnel reported several trees downed by thunderstorm wind 4 miles southeast of Elizabethton.
Tornado, Jefferson
- When
- June 13, 2:11 PM EST to 2:14 PM EST
- Where
- Jefferson County, 3.53 mi N of Hodges to 1.72 mi WNW of Friends Station
- Rating
- EF1
- Path length
- 2 mi
- Path width
- 120 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.131, -83.632
The NWS storm survey team concluded that an EF1 tornado tracked across Jefferson County on the 13th of June. It formed 4.7 miles northwest of New Market and lifted 3.1 west-northwest of New Market. It had a path length of 2.0 miles and a path width of 120 yards. The max wind of 100 mph snapped and uprooted numerous trees along its damage path, as well as causing roof damage to a home.
Thunderstorm Wind, Washington
- When
- June 13, 2:15 PM EST to 2:25 PM EST
- Where
- Washington County, Johnson City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 36.320, -82.350
Law enforcement personnel reported several trees downed on homes by thunderstorm wind in Johnson City. Trees also downed county wide.
Thunderstorm Wind, Johnson
- When
- June 13, 2:15 PM EST to 2:25 PM EST
- Where
- Johnson County, Shady Vly
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 36.520, -81.920
Law enforcement personnel reported several trees downed by thunderstorm wind in Shady Valley.
Thunderstorm Wind, Anderson
- When
- June 13, 2:20 PM EST to 2:30 PM EST
- Where
- Anderson County, 3 mi E of Oliver Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 36.050, -84.276
Law enforcement personnel reported a few trees downed by thunderstorm wind near 3 miles east of Oliver Springs.
Thunderstorm Wind, Cocke
- When
- June 13, 2:40 PM EST to 2:42 PM EST
- Where
- Cocke County, Newport
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 35.950, -83.180
Amateur radio personnel reported a thunderstorm wind gust of 70 mph (61 knots) in Newport.
Flash Flood, Washington
- When
- June 13, 2:45 PM EST to 5:00 PM EST
- Where
- Washington County, 5 mi S of Jonesboro to 3 mi SSE of Jonesboro
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.228, -82.470
State route 81 was closed between Mt Zion Rd to Tommy Campbell Rd due to flooding.
Tornado, Sevier
- When
- June 13, 2:55 PM EST to 2:56 PM EST
- Where
- Sevier County, 14.1 mi ESE of Sevierville to 14.2 mi ESE of Sevierville
- Rating
- EF1
- Path length
- 0.5 mi
- Path width
- 150 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.792, -83.338
The NWS storm survey team concluded that an EF1 tornado tracked across eastern Sevier county of the 13th of June. It formed 14.1 miles east-southeast of Sevierville and lifted 14.2 miles east-southeast of Sevierville. It had a path length 0.5 miles and a path width of 150 yards. The max wind 90 mph caused widespread tree damage along its path. It also partly removed a roof from a single family home and awning of a porch before lifting.
Funnel Cloud, Sevier
- When
- June 13, 3:00 PM EST to 3:05 PM EST
- Where
- Sevier County, Sevierville
- Reported by
- Amateur Radio
- Coordinates
- 35.870, -83.570
Amateur radio personnel reported a funnel cloud was sighted near Sevierville.
Thunderstorm Wind, Sevier
- When
- June 13, 3:00 PM EST to 3:10 PM EST
- Where
- Sevier County, Seymour
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 35.880, -83.720
Law enforcement personnel reported several trees downed by thunderstorm wind near Seymour.
Thunderstorm Wind, Unicoi
- When
- June 13, 3:00 PM EST to 3:15 PM EST
- Where
- Unicoi County, Unicoi
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 36.200, -82.350
Law enforcement personnel reported several trees downed by thunderstorm wind near Unicoi.
Flash Flood, Unicoi
- When
- June 13, 3:00 PM EST to 4:30 PM EST
- Where
- Unicoi County, 3 mi NNE of Unicoi to 3 mi W of Unicoi
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.240, -82.329
Unicoi Drive and Cooper Lane were both closed due to flooding.
Thunderstorm Wind, Cocke
- When
- June 13, 3:15 PM EST to 3:30 PM EST
- Where
- Cocke County, 3 mi SSW of Cosby
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Public
- Coordinates
- 35.780, -83.251
The public reported several trees downed by thunderstorm wind near Cosby on Highway 321 near Baxter Road.
Thunderstorm Wind, Monroe
- When
- June 13, 3:20 PM EST to 3:30 PM EST
- Where
- Monroe County, Vonore
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 35.580, -84.250
Law enforcement personnel reported several trees downed by thunderstorm wind near Vonore.
Thunderstorm Wind, Monroe
- When
- June 13, 3:20 PM EST to 3:30 PM EST
- Where
- Monroe County, Vonore
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 35.580, -84.250
Newspaper personnel reported heavy tree damage by thunderstorm wind at the Fort Loudoun State Historic area near Vonore. The picnic area was hardest hit.
Thunderstorm Wind, McMinn
- When
- June 13, 3:55 PM EST to 4:05 PM EST
- Where
- McMinn County, Dentville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 35.280, -84.620
Law enforcement personnel reported a few trees downed by thunderstorm wind in Dentville.
Thunderstorm Wind, Hamilton
- When
- June 13, 4:30 PM EST to 4:45 PM EST
- Where
- Hamilton County, Chattanooga
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 35.050, -85.280
Dispatch personnel reported 2 to 3 trees downed by thunderstorm wind across the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, June 13, 20132 deaths · $1.7 million · 1.5 in hail · 11 events
- Damaging Winds and Lightning Strike in North Carolina, June 13, 20131 death · 4 injured · $8.1 million · 65 kt wind · 39 events
- Hail and Damaging Winds in Virginia, June 13, 20131 death · $728,000 · 1.75 in hail · 58 events
- Tornadoes and Hail in Georgia, June 13, 20132 injured · $731,000 · EF1 · 34 events
- Tornado and Hail in North Carolina, June 13, 20133 injured · $450,000 · EF1 · 36 events
- Hail and Damaging Winds in Virginia, June 13, 2013$873,000 · 1.75 in hail · 40 events
- Tornadoes and Hail in Virginia, June 13, 2013$90,000 · EF0 · 46 events
- Tornadoes and Hail in Maryland, June 13, 2013$57,000 · EF0 · 42 events
- Damaging Winds in Ohio, June 13, 2013$271,000 · 55 kt wind · 9 events
- Flooding and Damaging Winds in Pennsylvania, June 13, 2013$78,000 · 50 kt wind · 32 events
- Tornado in Oregon, June 13, 2013$100,000 · EF1 · 1 event
- Hail and Damaging Winds in Mississippi, June 13 to 17, 2013$130,000 · 53 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 452857, 452858, 452860, 452861, 452862, 452863, 452897, 453061, 452898, 452899, 452902, 452904, 452906, 452912, 452980, 452988, 452994, 453065, 452996, 452997, 457080, 453001, 453002, 453006, 453007, 457081, 453010, 453068, 463540, 453076, 453039.